Drugs Channel
Topics & Medications
Quicklinks
Related Channels

Drug Interactions With Cetirizine and Pseudoephedrine

Digoxin (Digitek, Lanoxin)
Taking cetirizine and pseudoephedrine with digoxin can increase the risk of an irregular heart rhythm (arrhythmia). Check with your healthcare provider before taking these medications together. Because this interaction is due to the pseudoephedrine component, plain Zyrtec, which does not contain pseudoephedrine, does not cause similar problems.
 
Monoamine Oxidase Inhibitors (MAOIs)
Combining cetirizine and pseudoephedrine with an MAOI can cause serious problems. Do not take this drug while taking an MAOI -- or even within two weeks of stopping an MAOI. This interaction is due to the pseudoephedrine component; plain Zyrtec does not contain pseudoephedrine and does not cause similar problems.
 
Stimulants
Taking stimulants in combination with cetirizine and pseudoephedrine could stimulate the heart too much, possibly leading to dangerous problems. This interaction is due to the pseudoephedrine component. Regular Zyrtec, which does not contain pseudoephedrine, does not cause similar problems.
 

Final Thoughts on Drug Interactions With Cetirizine and Pseudoephedrine

It is possible that not all drug interactions were discussed in this article. Therefore, you should talk with your pharmacist or healthcare provider about any specific drug interactions with cetirizine and pseudoephedrine that may apply to you.
 
6 Quick Tips for Getting Kids to Take Medicine

Cetirizine and Pseudoephedrine Medicine

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.